Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 21, 2007, 4:08 AM CDT for Towner County, North Dakota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2007, 4:08 AM CDT (09:08 UTC)
- Expired
- May 21, 2007, 5:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Towner County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 210908 SVRFGF NDC095-211015- /O.NEW.KFGF.SV.W.0019.070521T0908Z-070521T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 408 AM CDT MON MAY 21 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TOWNER COUNTY IN NORTHEAST NORTH DAKOTA... * UNTIL 515 AM CDT * AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 9 MILES NORTHEAST OF YORK...OR 34 MILES NORTHWEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CONSIDINE AT 430 AM CDT... 6 MILES SOUTHEAST OF BISBEE AT 435 AM CDT... ARNDT AT 440 AM CDT... EGELAND AT 445 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4863 9947 4839 9946 4840 9900 4888 9902 $$ GV
2 follow-up statements
000 WWUS53 KFGF 210939 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 439 AM CDT MON MAY 21 2007 NDC095-211015- /O.CON.KFGF.SV.W.0019.000000T0000Z-070521T1015Z/ TOWNER ND- 439 AM CDT MON MAY 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR SOUTHERN TOWNER COUNTY... AT 438 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 3 MILES NORTH OF ARNDT...OR 39 MILES WEST OF LANGDON... MOVING TO THE NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL TOWNER COUNTY AT 450 AM CDT RURAL NORTHEASTERN TOWNER COUNTY AT 500 AM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4863 9947 4839 9946 4840 9900 4888 9902 $$ GV
000 WWUS53 KFGF 211016 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 516 AM CDT MON MAY 21 2007 NDC095-211026- /O.EXP.KFGF.SV.W.0019.000000T0000Z-070521T1015Z/ TOWNER ND- 516 AM CDT MON MAY 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TOWNER COUNTY EXPIRED AT 515 AM CDT... AT 513 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 4 MILES SOUTHEAST OF SARLES...OR 28 MILES WEST OF LANGDON...MOVING TO THE NORTHEAST AT 35 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WAS ALLOWED TO EXPIRE AT 515 AM CDT. LAT...LON 4863 9947 4839 9946 4840 9900 4888 9902 $$ GV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:02 AM CDT, 6 minutes earlier.
Area forecast discussion, May 21, 4:02 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 402 AM CDT MON MAY 21 2007 .SHORT TERM...SEVERAL CHALLENGES OVER THE NEXT FEW DAYS. THIS INCLUDES HEAVY RAIN POTENTIAL...WINDS TODAY...POSSIBLE SEVERE STORMS THIS AFTERNOON/TONIGHT...AND THE USUAL TEMPERATURE AND POP CONCERNS. 00Z MODELS SIMILAR WITH MASS FIELDS AND THERMAL FIELDS...WITH GFS HANDLING CURRENT QPF BEST. WILL GENERALLY FOLLOW 00Z GFS FOR DETAILS. KMVX RADAR SHOWS AN AREA OF THUNDERSTORMS INITIATING ACROSS NORTH CENTRAL ND AND ENTERING THE DVL BASIN. THESE STORMS FORMING ON NOSE OF 30KT 850MB JET WITH 06Z RUC SHOWING 1000-1500 J/KG 850MB CAPE. FREEZING LEVELS ARE HIGH (13000FT) AND DEEP LAYERED SHEAR WEAK (20-30KTS)...SO DO NOT ANTICIPATE SEVERE STORMS WITH THIS CLUSTER (MAYBE 1 OR 2 LARGE HAILERS). ELSEWHERE...850MB WARM FRONT WILL CONTINUE TO LIFT NORTH THROUGH THE FA THIS MORNING...AND WITH THIS EXPECT SCT THUNDERSTORMS. ALL OF THIS ACTIVITY SHOULD LESSEN OR MOVE NORTH OF THE INTERNATIONAL BORDER BY LATE MORNING PLACING THE FA IN THE WARM SECTOR THIS AFTERNOON. THIS WILL ALLOW SFC TEMPS TO NEAR 80F AND DEWPOINTS TO NEAR 60F. MLCAPE ALONG AND W OF THE VALLEY WILL BE NEAR 2000 J/KG. ATMOSPHERE WILL BE CAPPED THROUGH MUCH OF THE AFTERNOON...BUT DO THINK THIS CAP CAN BE BROKEN ONCE WE REACH MAX HEATING. ANTICIPATE THINGS TO GET GOING FIRST IN THE DVL BASIN FIRST CLOSEST TO SFC BOUNDARY...BUT CANNOT RULE OUT STORMS AHEAD OF THIS FEATURE. SLIGHT RISK FOR SEVERE STORMS STILL EXISTS THIS AFTERNOON/EVENING WITH MODERATE CAPE VALUES. DEEP LAYERED SHEAR REMAINS WEAK...WHICH MAY LIMIT SEVERE POTENTIAL. POSSIBLE MCS ACTIVITY FROM W ND PROBABLY BEST SEVERE POTENTIAL TONIGHT. SOUTHERLY WINDS TODAY WILL BE STRONG. STRONG GRADIENT WITH AROUND 35KTS AVAILABLE AT 850MB TO MIX. WILL BE CLOSE TO ADVISORY CRITERIA...BUT THINK SUSTAINED WINDS WILL BE LESS THAN 30 MPH. INSTABILITY WEAKENS BY TUESDAY SO SEVERE POTENTIAL IS ALMOST NIL TUE-WED. HOWEVER...FRONT IS VERY SLOW TO MOVE EASTWARD AND HEAVY RAINFALL WILL BE A CONCERN. ALTHOUGH UNCERTAINTIES EXIST WITH EXACT TIMING AND LOCATION OF SHORTWAVES EJECTING FROM MAIN 500MB TROUGH...MODELS DO AGREE WITH MAIN AXIS OF HEAVY RAINFALL (2-3 INCHES) FROM ABR-GFK-ROS WITH LESSER AMTS (1-2 INCHES) ON EITHER SIDE. THIS AXIS OF HEAVY RAINFALL A BIT EAST OF PREVIOUS THINKING. FLASH FLOODING IS A THREAT. HOWEVER...WILL NOT ISSUE ANY HEADLINES AT THIS TIME. WANT TO WAIT UNTIL THE MAIN THREAT AREA CAN BE BETTER DEFINED. .LONG TERM...DID NOT MAKE ANY CHANGES AS LATEST MODEL GUIDANCE SUPPORTS ONGOING FORECAST. && .AVIATION...VFR CONDITIONS EXPECTED FOR A GOOD PORTION OF THE DAY. THUNDERSTORM CHANCES INCREASE FOR GFK/FAR BY MIDNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG
Hazardous weather outlook, May 20, 6:08 AM CDT, 22 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 608 AM CDT SUN MAY 20 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-211115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 608 AM CDT SUN MAY 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS AN INCREASING CHANCE OF THUNDERSTORMS BEGINNING THIS AFTERNOON THROUGHOUT THE REGION. A FEW THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND IN THE DEVILS LAKE TO LANGDON REGION LATE TONIGHT. THE THREAT OF THUNDERSTORMS WILL RESULT FROM A DEVELOPING STORM SYSTEM ON THE HIGH PLAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE DEVILS LAKE REGION AND NORTHERN RED RIVER VALLEY ON MONDAY AFTERNOON. THIS THREAT WILL GRADUALLY SPREAD SOUTHEAST THROUGH THE REGION ON MONDAY NIGHT AS THE STORM SYSTEM JUST WEST OF THE VALLEY EVOLVES. THE MAIN THREAT WILL BE DAMAGING WIND AND LARGE HAIL BUT ISOLATED TORNADOES ARE POSSIBLE. HEAVY RAIN AND FLASH FLOODING WILL ALSO BECOME A THREAT. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL PERSIST... SOMETIMES WITH HEAVY RAIN...PROBABLY INTO TUESDAY NIGHT. LOCATION OF THE HEAVIEST RAINS AND RESULTANT FLOODING WILL BE DETERMINED MORE PRECISELY IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY ON MONDAY INTO MONDAY NIGHT. GV
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.